Aa
A
A
A
Close
Heart Rhythm Community
12.1k Members
1703392 tn?1307454100

PVCs= Electrolytes or Adrenaline?

I am posting this question to get some feedback on what many of you think are causing PVCs.

Right now I am attempting to reduce my PVCs by adding electrolyte supplements. I am taking 500 mg magnesium, potassium, sea salt, etc.

They seem to be less, but I am still having episodes. These episodes tend to occur after excitement or strenous activity. They last for several minutes to an hour and then subside.

Does that sound like electrolytes or adrenaline? I'm not sure what else I can take at this point to balance the electrolytes. What can be done if it's adrenaline related? I stopped the metoprolol, so I'm not on any BB.

Thanks for your insight.  

22 Responses
1182699 tn?1297578384
I had a rough time last night, all night. I got extrememly upset yesterday over an incident at work, although I'm on vacation for the summer, and I woke up every 4-5 minutes for the first 3 hours I tried to sleep last night. My PVC's were pounding me with a vengance. I felt every skipped beat and every bound. I even woke this morning with them still going strong. For me, adrenaline plays a huge part.

Electrolytes...I tried sea salt a while back and every time I took it, about 20 minutes later I became very dizzy and lightheaded. I do believe electrolytes play an important role as well, I just haven't found which one is lacking in my case.
1703392 tn?1307454100
I have also had times where I was upset and it brought on the PVCs. I've come to learn that I cannot allow myself to get upset (like road rage when another driver does something stupid) because it's not worth the consequences (more PVCs).

Regarding the sea salt, the way I use it is by drinking more water and taking a dab on my finger with each glass. It seems to help, and hasn't affected my bp.  

Funny, I took a magnesium supplement (natural calm) and that made me dizzy.
1655526 tn?1330659229
If my electrolytes are out of whack, I do get palps.I also get them with adrenaline whether it is from stress or from foods that rev up the metabolism like caffeine or chocolate. I've wondered if having the electrolytes out of whack affects the adrenaline.
1703392 tn?1307454100
I can add supplements to balance the electrolytes, but what can you do about adrenaline induced PVCs? Is there anybody out there with success stories?
Avatar universal
Are you seeing a doctor or cardiologist? This is a serious arrhythmia and something that  requires a knowledgeable doctor. PVCs can lead to a more lethal arrhythmias. It means that certain cells in the ventricles are initiating a beat because they are irritable. This is not something that you can treat yourself. Good luck.
967168 tn?1477588089
Ken1945 "PVCs can lead to a more lethal arrhythmias"...they can? can you explain where that information comes from? define "lethal"? I'd love to hear your information about this since I've found very little on dangerous arrhythmia's in the past 2 years.

I ask because during the last health chat a few weeks ago I asked about this topic http://www.medhelp.org/health_chats/archive/64 and this is one of most asked question I've seen in this community

mzak69 have you been evaluated by a dr and what did they find? it's important to know what's going on so you can treat the arrhythmia; don't ignore symptoms like I did and end up with a larger problem in the end

all arrhythmia's should be evaluated by a cardiologist & EP with a full cardiac workup and blood work that includes an electrolyte panel to check for things like magnesium, potassium etc; until you do that please be careful adding supplements in case you're already too high in one of them.

there's always alot of debate about arrhythmia's between doctors as well as the medical community as a whole; in general they say unless you're very symptomatic or over say 15-20% of pvc's daily dr's wont' even look at ablation and normally they treat 6,000 - 8,000 pvc's daily with meds & lifestyle changes unless there are other circumstances

I believe adrenaline driven arrhythmia's are due to a mixed signal between the brain, ANS (autonomic nervous system) and heart; or at least that's what I've been told when I talk to my drs.  

I haven't found anything that calms mine; it's a running joke in my family about me being the Hulk..I can't get angry when I do my heart beats out of my chest :P  I would love to know if you find something; I can't take alot of supplements due to my quirky ANS and ICD.
Have an Answer?
Top Arrhythmias Answerers
1807132 tn?1318747197
Chicago, IL
1423357 tn?1511089042
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.